Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 21, 2006, 4:30 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2006, 4:30 PM HST (02:30 UTC)
- Expired
- Feb 21, 2006, 7:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 5:30 PM HST | FLASH FLOOD | Honolulu, HI | MIDDLE STREET RAMP CLOSED DUE TO FLOODING. |
| Feb 21, 5:30 PM HST | FLASH FLOOD | Kaaawa, HI | FLOODING IN HOME. |
| Feb 21, 5:50 PM HST | HEAVY RAIN 0 | Ewa Beach, HI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 2.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 220236 FFWHFO HIC003-220530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 430 PM HST TUE FEB 21 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 730 PM HST * AT 422 PM HST...RADAR SHOWED HEAVY RAIN NEAR HONOLULU. THE AREA OF HEAVY RAIN WAS MOVING NORTHEAST AT 15 MILES PER HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HONOLULU...NUUANU...KALIHI...KAILUA...KANEOHE...WAIMANALO... MANOA...PUNALUU AND KAAAWA. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 730 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2123 15802 2125 15760 2159 15784 2147 15803 $$ KODAMA
2 follow-up statements
000 WGHW70 PHFO 220254 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 450 PM HST TUE FEB 21 2006 HIC003-220530- ISLAND OF OAHU IN HONOLULU COUNTY - 450 PM HST TUE FEB 21 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 730 PM HST... AT 443 PM HST...RAIN GAGES AT NUUANU AND LYON ARBORETUM SHOWED HEAVY RAIN FALLING AT RATES OF FOUR TO FIVE INCHES PER HOUR OVER THE LAST 20 MINUTES. RUNOFF FROM THIS RAINFALL WILL FILL STREAMS AND LOW LYING AREAS OVER THE NEXT HOUR OR TWO. HEAVY RAIN WILL CONTINUE TO FALL OVER THE KOOLAUS AND WINDWARD AREAS AS THIS STORM CONTINUES NORTHEASTWARD OVER THE ISLAND. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. LAT...LON 2123 15802 2125 15760 2159 15784 2147 15803 $$
000 WGHW70 PHFO 220337 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 534 PM HST TUE FEB 21 2006 HIC003-220530- ISLAND OF OAHU IN HONOLULU COUNTY - 534 PM HST TUE FEB 21 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 730 PM HST... AT 527 PM HST...RADAR SHOWED AREAS OF HEAVY RAIN OVER THE WAIANAE COAST MOVING TOWARD KAENA POINT...MOKULEIA AND HALEIWA AT 15 MPH. RAINFALL RATES ARE BETWEEN FOUR AND FIVE INCHES PER HOUR WITH RAINFALL TOTALS OF ONE TO TWO INCHES. MODERATE RAIN WILL CONTINUE OVER ALL OF OAHU FOR THE NEXT HOUR OR TWO. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T DROWN. LAT...LON 2123 15802 2125 15760 2159 15784 2147 15803 $$ RYDELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 3:00 PM HST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 21, 3:00 PM HST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 300 PM HST WED FEB 21 2006 .SYNOPSIS... HE THREAT OF HEAVY RAINS HAS BEEN EXTENDED FOR ANOTHER DAY AS A TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE ISLAND CHAIN WEDNESDAY AND WEDNESDAY NIGHT. LIGHT TRADES WITH BETTER WEATHER SHOULD BE RETURNING AFTER ITS PASSAGE AND LAST THROUGH THE WEEKEND. && .DISCUSSION... HAVE DECIDED TO ISSUE A SEVERE THUNDERSTORM WATCH FOR THE AREA WEST OF MOLOKAI INCLUDING OAHU AND KAUAI TIL 8 PM THIS EVENING. OTHERWISE NO DEVIATION TO THE FORECAST PHILOSOPHY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. DID SOME MASSAGING TO THE GRIDS WHERE I BEEFED UP THE POPS AND INCLUDE ISOLATED THUNDERSTORMS WITH SOME OF THEM SEVERE WEST OF MOLOKAI TONIGHT. THE WINDS ARE UPDATED TO MATCH THE CURRENT PICTURE. THE DEEPENING TROUGH WEST OF KAUAI HAS CAUSED THE LOW LEVEL WINDS WEST OF MOLOKAI TO VEERED TO THE SOUTHEAST TO SOUTH-SOUTHWEST ALREADY. MODELS ARE A TAD BEHIND THIS. THE DYNAMICS DOES NOT TO BE AS STRONG TOMORROW AS TODAY WITH THE JET STREAM TAKES A MORE ZONAL ORIENTATION. SO THE FLASH FLOOD WATCH TIL NOON TOMORROW LOOKS OK. THE REMAINING ISLANDS HAVE NOT HAD MUCH SHOWERS. THEY SHOULD BE FINE EVEN WITH THE TROUGH MOVING THROUGH TOMORROW. THURSDAY MAY STILL HAVE SOME LINGERING MOISTURE BUT THE AIR MASS SHOULD BE MORE STABLE. LIGHT TRADES SHOULD BE RETURNING. ANOTHER FRONT NORTHWEST OF KAUAI WILL HOLD THE TRADES IN CHECK. THE TRADES WILL BE REINFORCED BY A LIGHT NORTHEAST WIND FLOW THURSDAY NIGHT AS THE DEPARTED TROUGH SPINS UP A LOW WELL EAST OF THE BIG ISLAND. WITH THE ISLANDS ON THE BACK SIDE OF THE LOW...THE WEATHER SHOULD BE DRIER STATEWIDE WITH COOL NORTHERLY WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR KAUAI AND OAHU. FLOOD WATCH UNTIL NOON WEDNESDAY FOR KAUAI OAHU AND MOLOKAI. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:49 PM HST | Special Marine Warning | HFO | 116 min | |
| Feb 21, 4:40 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 5:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 5:09 PM HST | Severe Thunderstorm Warning | HFO | Honolulu | 36 min |
| Feb 21, 6:11 PM HST | Severe Thunderstorm Warning | HFO | Honolulu | 64 min |
| Feb 21, 6:33 PM HST | Special Marine Warning | HFO | 117 min | |
| Feb 21, 7:01 PM HST | Special Marine Warning | HFO | 89 min | |
| Feb 21, 7:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Feb 21, 8:28 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 21, 10:29 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 22, 12:33 AM HST | Special Marine Warning | HFO | 117 min | |
| Feb 22, 2:21 AM HST | Special Marine Warning | HFO | 105 min | |
| Feb 22, 9:35 AM HST | High Wind Warning | HFO | Hawaii | 22 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.